MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229970
Medical Device Problem Codes Partial Blockage (1065); Use of Device Problem (1670); Fitting Problem (2183)
Health Effect - Clinical Codes Airway Obstruction (1699); Extubate (2402)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the tube did not work properly during a procedure.The hcp mentioned that it seemed that the balloon was loose.After 20 minutes, the tube started to obturate and the inner lumen was closed under pressure of the balloon.After 30 minutes, the tube was changed since the patient was not ventilated.
 
Additional Manufacturer Narrative
(b)(6).Analysis found that in an as received condition there was no occlusion of the main tube inside diameter, and the cuff was partially inflated.A syringe was used to inflate the cuff with/to 15cc.Mild pressure was applied to the cuff and immediately the inside diameter delaminated blocking most of the airway path.The delamination / separation of the pvc layer extended out from the surface by approximately 7mm which is out of specification.The approximate location / orientation of the occlusion on the inside diameter began under the cuff and proceeded distally 3/8¿ beyond the cuff, and the peak was approximately 110 degrees off center from the inflation lumen.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the distributor reported via a manufacturer representative that the event occurred during a thyroidectomy procedure.The case was completed after reintubation of the patient.There was no delay in the procedure.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8073555
Report Number1045254-2018-00600
Device Sequence Number11353910
Product Code ETN
UDI-Device Identifier00643169358805
UDI-Public00643169358805
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number8229970
Device Catalogue Number8229970
Device Lot Number0214857736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;